Chinese Science Bulletin

, Volume 46, Issue 22, pp 1849–1856 | Cite as

Moran sets and Moran classes

  • Zhiying Wen


The purpose of this survey is to present Moran sets and Moran classes which generalize the classical selfsimilar sets from the following points: (i) The placements of the basic sets at each step of the constructions can be arbitrary; (ii) the contraction ratios may be different at each step; and (iii) the lower limit of the contraction ratios permits zero. In this discussion we will present geometrical properties and results of dimensions of these sets and classes, and discuss conformai Moran sets and random Moran sets as well.


Moran set Moran classes dimension 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Hutchinson, J. E., Fractals and self-similarity, Indiana Univ. Math. J., 1981, 30: 713.CrossRefGoogle Scholar
  2. 2.
    Moran, P. A., Additive functions of intervals and Hausdorff measure, Proc. Cambridge Phli. Soc., 1946, 12: 15.Google Scholar
  3. 3.
    Schief, C., Separation properties for self-similar sets, Proc. Amer. Math. Soc., 1995, 122: 111.CrossRefGoogle Scholar
  4. 4.
    Falconer, K., Techniques in Fractal Geometry, Chichester: John Wiley and Sons, Ltd, 1997.Google Scholar
  5. 5.
    Bedford, T., Applications of dynamical systems to fractal—A study of cookie-cutter Cantor sets, in Fractal Geometry and Analysis (eds. Bélaire, J., Dubuc, S.), Canada: Kluwer, 1991, 1–44.Google Scholar
  6. 6.
    McMullen, C., The Hausdorff dimension of general Siepinski carpets, Nagoya Math. J., 1984, 96: 1.Google Scholar
  7. 7.
    Mauldin, R. D., Urbanski, M., Dimensions and measures in infinite iterated function systems, Proc. London Math. Soc., 1996, 73(3): 105.CrossRefGoogle Scholar
  8. 8.
    Pesin, Y., Weiss, H., On the dimension of deterministic and random Cantor-like sets, symbolic dynamics, and the Eckmann-Ruelle conjecture, Commun. Math. Phys., 1996, 182: 105.CrossRefGoogle Scholar
  9. 9.
    Hua Su, The dimensions of generalized self-similar sets, Acta Math. Appl. Sinica, 1994, 17: 551.Google Scholar
  10. 10.
    Hua Su, Li Wenxia, Packing dimension of generalized Moran sets, Prog. Natur Sci., 1996, 6: 148.Google Scholar
  11. 11.
    Marion, J., Mesures de Hausdorff d’un fractals à similitude interne, Ann. Sci. Math. Quebec, 1986, 10: 111.Google Scholar
  12. 12.
    Falconer, K., Random fractals, Math. Proc. Cambridge Phli. Soc., 1986, 100: 559.Google Scholar
  13. 13.
    Mauldin, R. D., Williams, S. C., Random recursive constructions: Asymptotic geometric and topological properties, Tran. Amer. Math. Soc., 1986, 295: 325.CrossRefGoogle Scholar
  14. 14.
    Graf, S., Statistically self-similar fractals, Probab. Theo. Rel. Fields, 1987, 74: 358.Google Scholar
  15. 15.
    Graf, S., Mauldin, R. D., Williams, S. C., The exact Hausdorff dimension in random recursive constructions, Mem. Amer. Math. Soc., 1988, 71: 381.Google Scholar
  16. 16.
    Hutchinson, J., Ruschendorff, L., Random fractal measures via the contraction method, Indiana Univ. Math. J., 1998, 47: 471.CrossRefGoogle Scholar
  17. 17.
    Kenyon, R., Projecting the one-dimensional Siepinski gasget, Isr. J. Math., 1997, 97: 221.CrossRefGoogle Scholar
  18. 18.
    Rao Hui, Wen Zhiying, Some studies of a class of self-similar fractals with overlap structures, Advance in Applied Math., 1998, 20: 50.CrossRefGoogle Scholar
  19. 19.
    Dekking, F. M., Recurrent sets, Adv. Math., 1982, 44: 72.CrossRefGoogle Scholar
  20. 20.
    Marion, J., Mesure de Hausdorff et thórie de Perron-Frobenius de matrice nonnégative, Ann. Inst. Fourier, 1985, 35: 99.Google Scholar
  21. 21.
    Mauldin, R. D., Williams, S. C., Hausdorff dimension in graph directed constructions, Trans. Amer. Math. Proc, 1988, 137: 811.CrossRefGoogle Scholar
  22. 22.
    Michon, G., Peyriere, J., Thermodynamique des ensembles de Cantor autosimilaires, Chinese Ann. Math., Ser. B, 1994, 15, 253.Google Scholar
  23. 23.
    Feng Dejun, Wen Zhiying, Wu Jun, Some dimensional results for homogeneous Moran sets, Sci. in China, Ser. A., 1997, 40: 475.CrossRefGoogle Scholar
  24. 24.
    Feng Dejun, Rao Hui, Wu Jun, The net measure properties for symmetric Cantor sets and their applications, Prog. Natur Sci., 1997, 7(3): 172.Google Scholar
  25. 25.
    Cawley, R., Mauldin, R. D., Multifractal decomposition of Moran fractals, Adv. Math. 1992, 92: 196.CrossRefGoogle Scholar
  26. 26.
    Edgar, G. A., Mauldin, R. D., Multifractal decompositions of digraph recursive fractals, Proc. London Math. Soc., 1992, 65: 604.CrossRefGoogle Scholar
  27. 27.
    Hua Su, Rao Hui, Wen Zhiying et al., On the structures and dimensions of Moran sets, Sci. in China, Ser A., 2000, 43: 836.CrossRefGoogle Scholar
  28. 28.
    Arbeiter, M., Random recursive construction of self-similar fractal measure, the noncompact case, Probab. Theo. Rel. Fields, 1990, 88: 497.CrossRefGoogle Scholar
  29. 29.
    Arbeiter, M., Patzschke, N., Random self-similar multifractals, Math. Nachr., 1996, 181: 5.CrossRefGoogle Scholar
  30. 30.
    Berlinkov, A., Mauldin, R. D., Packing measure and dimension of random Fractals, preprint, 2000.Google Scholar

Copyright information

© Science in China Press 2001

Authors and Affiliations

  • Zhiying Wen
    • 1
  1. 1.Department of MathematicsTsinghua UniversityBeijingChina

Personalised recommendations